Q&A: Controlling Blushing & Sunscreen and Medication
A. Blushing is a common phenomenon, especially in people whose fair skin cannot hide the sudden onset of facial redness. It is often caused by emotions, but can also be triggered by a variety of environmental and other factors.
While blushing is a natural occurrence, persistent and prolonged blushing or flushing are common signs of rosacea. If your blushing is severe and bothersome, there are medications that might be prescribed to help control it. However, the most basic steps to prevent blushing are to identify and avoid your individual rosacea trigger factors.
A. No. The use of a sunscreen or other skin-care products should have no impact on the effectiveness of topical medication, as long as they are used properly. Topical medication should be applied first, after cleansing and drying of the face. After the medication dries, apply sunscreen.
Avoiding the sun -- including use of sunscreen -- is a very important part of total rosacea care. Topical medication helps control rosacea, but it does not protect against the sun.
196 James St.
Barrington, IL 60010
The National Rosacea Society is a 501(c)(3) nonprofit organization whose mission is to improve the lives of people with rosacea by raising awareness, providing public health information and supporting medical research on this widespread but little-known disorder. The information the Society provides should not be considered medical advice, nor is it intended to replace
consultation with a qualified physician. The Society does not evaluate, endorse or recommend any particular medications, products, equipment or treatments. Rosacea may vary substantially from one patient to another, and treatment must be tailored by a physician for each individual case. For more information, visit About Us.